Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Noninterpolatory integration rules for Cauchy principal value integrals


Authors: P. Rabinowitz and D. S. Lubinsky
Journal: Math. Comp. 53 (1989), 279-295
MSC: Primary 41A55; Secondary 65D30
MathSciNet review: 972372
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ w(x)$ be an admissible weight on $ [ - 1,1]$ and let $ \{ {p_n}(x)\} _0^\infty $ be its associated sequence of orthonormal polynomials. We study the convergence of noninterpolatory integration rules for approximating Cauchy principal value integrals

$\displaystyle I(f;\lambda ):=\oint w(x)\frac{{f(x)}}{{x - \lambda }}\,dx,\quad \lambda \in ( - 1,1).$

This requires investigation of the convergence of the expansion

$\displaystyle I(f;\lambda ) \sim \sum\limits_{k = 0}^\infty {(f,{p_k}){q_k}(\lambda ),\quad \lambda \in ( - 1,1),} $

in terms of the functions of the second kind $ \{ {q_k}(\lambda )\} _0^\infty $ associated with w, where

$\displaystyle (f,{p_k}):=\int_{ - 1}^1 {w(x)f(x){p_k}(x)\,dx\quad {\text{and}}\quad {q_k}(\lambda } ):=\oint w(x)\frac{{{p_k}(x)}}{{x - \lambda }}\,dx,$

$ k = 0,1,2, \ldots ,\lambda \in ( - 1,1)$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A55, 65D30

Retrieve articles in all journals with MSC: 41A55, 65D30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0972372-4
PII: S 0025-5718(1989)0972372-4
Keywords: Cauchy principal values, numerical integration, noninterpolatory integration rules, orthogonal polynomials, functions of the second kind
Article copyright: © Copyright 1989 American Mathematical Society